Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 197, NWS San Francisco Bay Area, CA

January 31, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 31, 2011, 2:36 PM PST. It took effect at Feb 1, 2011, 12:00 AM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 2:36 PM PST (22:36 UTC)
In effect from
Feb 1, 2011, 12:00 AM PST
Expired
Feb 1, 2011, 2:48 AM PST
In force
3 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WHUS76 KMTR 312236
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
236 PM PST MON JAN 31 2011

PZZ545-312345-
/O.EXP.KMTR.RB.Y.0007.000000T0000Z-110131T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
236 PM PST MON JAN 31 2011

...SMALL CRAFT ADVISORY FOR ROUGH BAR WILL EXPIRE AT 3 PM PST
THIS AFTERNOON...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR WILL EXPIRE AT 3 PM PST
THIS AFTERNOON. COMBINED SEAS HAVE DIMINISHED BELOW 10 FEET.

$$

PZZ570-010645-
/O.NEW.KMTR.SC.Y.0197.110201T0800Z-110201T1700Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
236 PM PST MON JAN 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST TUESDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY LATE
  TONIGHT AND CONTINUE UNTIL MID MORNING ON TUESDAY BEFORE
  DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-010645-
/O.EXT.KMTR.SC.Y.0196.000000T0000Z-110201T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
236 PM PST MON JAN 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY.

* WINDS: NW WINDS WILL INCREASING TO 15 TO 25 KNOTS LATE THIS
  AFTERNOON AND CONTINUE THROUGH THE EARLY MORNING HOURS OF TUESDAY.
  STRONGEST WINDS WILL BE SOUTH OF POINT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
921 
WHUS76 KMTR 010516
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
916 PM PST MON JAN 31 2011

PZZ565-011100-
/O.CON.KMTR.SC.Y.0196.000000T0000Z-110201T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
916 PM PST MON JAN 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

* WINDS: NW WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH EARLY
  TUESDAY MORNING. STRONGEST WINDS WILL BE SOUTH OF POINT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-011330-
/O.CON.KMTR.SC.Y.0197.110201T0800Z-110201T1700Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
916 PM PST MON JAN 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY LATE 
  TONIGHT AND CONTINUE UNTIL MID MORNING ON TUESDAY BEFORE 
  DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
464 
WHUS76 KMTR 011048
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
248 AM PST TUE FEB 1 2011

PZZ570-011900-
/O.CAN.KMTR.SC.Y.0197.000000T0000Z-110201T1700Z/
/O.NEW.KMTR.SC.Y.0198.110202T0800Z-110202T1700Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
248 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST WEDNESDAY.  

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY LATE
  TONIGHT AND CONTINUE UNTIL MID MORNING ON WEDNESDAY BEFORE
  DIMINISHING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-011900-
/O.NEW.KMTR.SC.Y.0198.110201T2000Z-110202T0500Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
248 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PST
THIS EVENING. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS
  AFTERNOON AND CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-011900-
/O.NEW.KMTR.SC.Y.0198.110202T0800Z-110202T2000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
248 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST WEDNESDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY LATE
  TONIGHT AND CONTINUE UNTIL MID MORNING ON WEDNESDAY BEFORE
  DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-011900-
/O.NEW.KMTR.SC.Y.0198.110202T0500Z-110202T2000Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
248 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON PST WEDNESDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY THIS
  EVENING AND CONTINUE UNTIL MIDDAY WEDNESDAY BEFORE DIMINISHING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-011900-
/O.EXB.KMTR.SC.Y.0196.000000T0000Z-110202T0500Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
248 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: NW WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
  EVENING. STRONGEST WINDS WILL BE SOUTH OF POINT SUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-011900-
/O.EXT.KMTR.SC.Y.0196.000000T0000Z-110202T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
248 AM PST TUE FEB 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS: NW WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THIS
  EVENING. STRONGEST WINDS WILL BE SOUTH OF POINT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 2:20 PM PST, 16 minutes earlier.

Area forecast discussion, Jan 31, 2:20 PM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
220 PM PST MON JAN 31 2011

.DISCUSSION...AS OF 2:20 PM PST MONDAY...GUSTY WINDS POSSIBLE
TUESDAY EVENING THROUGH WEDNESDAY MORNING.

THE MORNING FOG BURNED OFF AS THE UPPER LEVEL CLOUDS DISSIPATED
LEADING TO ABUNDANT SUNSHINE THIS AFTERNOON. HOWEVER...A FEW LOW
CLOUDS AND PATCHY STRATUS LINGERING OVER THE WATER AND THE
IMMEDIATE COASTLINE.  THE INCREASED SUNSHINE AND LACK OF RAIN HAS
ALLOWED FOR TEMPS TO WARM 5 TO 8 DEGREES OVER YESTERDAY.

OVERALL LONG WAVE PATTERN CURRENTLY SHOWS A RIDGE BUILDING OFF THE
WEST COAST THROUGH BRITISH COLUMBIA. FARTHER DOWNSTREAM AN UPPER LOW
IS DIGGING THROUGH THE UPPER PLAINS WITH A BROAD TROUGH OVER THE
CENTRAL CONUS.

SHORT TERM(TONIGHT-THURSDAY)...
ONE MORE NIGHT WITH PATCHY FOG AS BOUNDARY LAYER MOISTURE STILL
REMAINS SOMEWHAT HIGH. BEST CHANCE FOR FOG WOULD BE IN THE N AND E
BAY VALLEYS THROUGH THE DELTA.  LOCALLY DENSE FOG MAY DEVELOP OVER
PORTIONS OF THE DELTA...BUT PROBABLY LESS COVERAGE THAN LAST NIGHT.
OUTSIDE OF THE FOGGY VALLEYS...LESS CLOUD COVER WILL PREVAIL WHEN
COMPARED TO LAST NIGHT.  THAT MEANS...LOW TEMPS TONIGHT WILL BE A
FEW DEGREES COLDER.  BY TUESDAY...A VERY BROAD AND COLD
AREA HIGH PRESSURE (1050MB TO BE EXACT) WILL BUILD OVER MUCH OF THE
INTER-MOUNTAIN WEST AND GREAT BASIN.  MEANWHILE...A SURFACE
TROUGH WILL REMAIN ALONG THE COAST. AS A RESULT...
NORTHERLY FLOW IS FORECAST TO INCREASE TUESDAY AFTERNOON
THROUGH WEDNESDAY. LATEST MODELS GUIDANCE SUGGESTS A SFO-WMC
GRADIENT GREATER THAN 12MB.  THE WRF/COAMPS/CANSAC/GFS ALL DEVELOP
RATHER GUSTY WINDS OVER THE NORTH AND EAST BAY WITH 925MB WINDS
NEAR 40 KTS AT ITS PEAK.  HOWEVER...IT APPEARS TO BE ONLY A SHORT
WINDOW FOR STRONG WINDS AND WOULD LIKE TO SEE STRONG UPPER LEVEL
SUPPORT BEFORE ISSUING ANY WIND ADVISORY.  WILL JUST KEEP GUSTY
WORDING IN THE FORECAST THROUGH WEDNESDAY AFTERNOON.

OTHERWISE...A GRADUALLY WARMING TREND WILL BE NOTED TOMORROW
FOLLOWED COOLER NE FLOW WEDNESDAY AND A REBOUND WITH MAX TEMPS
THURSDAY.  OVERNIGHT LOWS WILL BE COOLER TONIGHT...SLIGHTLY MILDER
TUESDAY NIGHT WITH BREEZY CONDITIONS AND CHILLY WEDNESDAY NIGHT
WITH CLR SKIES/LIGHT WINDS.

A SIDE NOTE...THE COLD 1050MB HIGH PUSHING DOWN THE ROCKIES AND
GREAT BASIN WILL BRING SOME OF THE COLDEST TEMPS THAT REGION HAS
SEEN THIS SEASON. IN FACT...WIND CHILLS MAY BE 40 BELOW ZERO ACROSS
THE PLAINS.  RATHER INTERESTING PICTURE FROM THE ECMWF FOR 12Z
THUR...-5C AT 850MB OVER THE GULF OF CALIFORNIA AND -16C TO THE
TX/MEXICO BORDER.

LONG TERM(FRIDAY-MONDAY)...
AS MUCH OF THE EASTERN CONUS REMAINS IN THE DEEP FREEZE...HIGH
PRESSURE BUILDS OVER THE REGION AND MUCH OF THE EASTERN PACIFIC.
CURRENT MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH
WARMING 850MB TEMPERATURES AND AT TIMES OFFSHORE FLOW.  AS A
RESULT...AN OVERALL WARMING TREND CAN BE EXPECTED ACROSS MUCH OF THE
REGION.  CURRENT FORECAST HAS BEEN WARMED A FEW DEGREES WITH HIGHS
IN THE 60S AND 70S. WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS 10
DEGREES ABOVE NORMAL OVER THE WEEKEND.

&&

.AVIATION...AS OF 9:35 AM MONDAY...PATCHY FOG IN AREA VALLEYS WILL
CLEAR BY 19Z. EXPECT VFR CONDITIONS ACROSS THE REGION THROUGH THE
EVENING. AREAS OF LOW CLOUDS NEAR THE OCEAN WILL REMAIN THERE AS
ONSHORE FLOW IS NOT EXPECTED TO BE STRONG ENOUGH TO BRING CLOUDS
INLAND. PATCHY FOG FORECAST IN THE NORTH BAY VALLEYS AGAIN LATE
TONIGHT.

VICINITY OF KSFO...LOW CLOUDS NEAR THE OCEAN ARE NOT EXPECTED TO
MOVE INLAND DUE TO LACK OF SUFFICIENT ONSHORE FLOW TODAY AND THEN
INCREASING NORTHERLY FLOW ALOFT TONIGHT. THUS...VFR CONDITIONS
EXPECTED THROUGH THE FORECAST PERIOD. LIGHT WESTERLY WINDS THIS
AFTERNOON WILL DECREASE OVERNIGHT AND VEER TO LIGHT NORTHERLY BY
TUESDAY MORNING.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...DRIER NORTHERLY FLOW WILL MAINTAIN VFR
CONDITIONS THROUGH THE FORECAST PERIOD. HOWEVER...THERE IS A SLIGHT
CHANCE OF LOW CIGS DEVELOPING NEAR KMTR OVERNIGHT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
   .TNGT...SCA...PT ARENA TO PIGEON PT 10-60NM.
           SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10NM.

&&

PUBLIC FORECAST: MM
AVIATION/MARINE: DYKEMA
Hazardous weather outlook, Jan 31, 5:43 AM PST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
543 AM PST MON JAN 31 2011

CAZ507-511-512-011345-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
543 AM PST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...MONDAY AND MONDAY NIGHT

DRY AND MILD WEATHER IS FORECAST FOR TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY AND MILD WEATHER IS FORECAST THROUGH THE WEEK. HOWEVER...STRONG
AND GUSTY NORTH TO NORTHEAST WINDS ARE POSSIBLE IN THE HILLS OF
THE SAN FRANCISCO BAY AREA BEGINNING LATE TUESDAY MORNING AND
CONTINUING THROUGH WEDNESDAY MORNING. STRONGEST WINDS WILL BE
TUESDAY NIGHT OVER THE NORTH AND EAST BAY HILLS. LOCAL WIND GUSTS
OF 40 TO 50 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 8:52 AM PSTSmall Craft AdvisoryMTR36 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.